Is This Cutaneous Granulomatous Reaction to Radiesse?

 What Can Be Done? 

Doctor Answers (4)

Nodularity with Facial Fillers

+2

Nodularity with facial fillers occurs when too much product is deposited in one area. Granulomatous reaction is rare, and takes a long time to develop.

Stimulatory fillers such as Radiesse and Sculptra, have a higher incidence of nodularity when injected in the lips and the tear trough (under the eyes), and  injection with these products should be avoided in these areas. When skillfully injected, these products give excellent results.

Steroid injections or excision should be avoided, as injection with lidocaine and manual compression can resolve most nodulairty.


Newport Beach Plastic Surgeon
5.0 out of 5 stars 4 reviews

There may be bruising and swelling

+1

There may be bruising  and swelling after Radiesse. Granulomas are very rare, but don't develop soon after treatment.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Cutaneous Granulomas From Fillers Take Months to Form

+1

Nodules from Radiesse injections are quite uncommon and can occur from six months to three years after your treatment. They are larger, more inflamed, and usually appear abruptly. They are accompanied by swelling and discoloration. These are often referred to as “granulomas”. They can usually be treated by steroid injections. You did not mention how long ago your treatment was done. From your picture, it appears to be bruising and swelling that can be seen afterwards from the treatment. You should return to your injecting physician for further evaluation if this persists.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

Reaction to Radiesse injection

+1

From your photo it looks like swelling and bruising after an injection of filler. So the first question is how long ago was the injection?

Granulomatous reactions usually take some time to develop and it would be rare to have the inflammatory reactions so bilateral and symmetrical.

Radiesse can have a reaction with edema about 2 weeks after injection, which may need some prednisone to settle down but those are fairly uncommon.

Please give more information and perhaps another photo.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.